News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Skin Cancer

Question: Side Effects with Efudex


 rustygates - Fri Oct 30, 2009 8:57 am

Two weeks ago, I was prescribed generic of Efudex cream for pre-cancerous skin conditions on both arms. On the 3rd day of use, I developed severe diarrhea, suffering 4 to 5 episodes per day. No other symptoms, no vomiting or fever, feel fine. Stopped using the cream after 6 days after realizing this might be a side effect. Dermatology PA insists this can't possibly be a reaction, must be another cause for the diarrhea, which is mostly water at this point. Am keeping hydrated. Should I take immodium, any side effects or interaction with current medications? Since I've never had a history of diarrhea, I do believe this is a serious side effect of this drug. Opinion please?
 Dr.M.jagesh kamath - Mon Nov 02, 2009 10:59 pm

User avatar Hello,While the diarrhoea may be unrelated to efudex,there are reported cases of people with an enzyme deficiency DPD react by accumulating the drug even on external application leading to toxicity.These include diarrhoea a manifestation as grade1 toxicity.You must get your blood examined to rule this out just to be sure.Do consult your doctor who would order for this rare but realistic possiblity.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here